Alert archive / Idaho / Red Flag Warnings in 2010

Red Flag Warning 13, NWS Pocatello, ID

September 3, 201015 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 3, 2010, 2:06 PM MDT for 15 counties in Idaho. It took effect at Sep 4, 2010, 12:00 PM MDT. It was in force for 33 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 3, 2010, 2:06 PM MDT (20:06 UTC)
In effect from
Sep 4, 2010, 12:00 PM MDT
Expired
Sep 5, 2010, 9:00 PM MDT
In force
33 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

What was reported inside it

TimeReportWhereRemark
Sep 5, 11:25 AM MDTDUST STORM2 S Hamer, IDVISIBILITIES FROM DUST AND SMOKE REPORTED ALONG INTERSTATE 15 FROM MILEPOST 135 TO 155. VISIBILITIES SOMETIMES BELOW 1/3 MILE.
Sep 5, 3:36 PM MDTNON-TSTM WND DMGPocatello, IDREPORT OF LARGE TREE DOWN NEAR STANFORD AVENUE IN POCATELLO.
Sep 5, 4:03 PM MDTNON-TSTM WND DMGIdaho Falls Arpt, IDSMALL EXPERIMENTAL AIRCRAFT WAS BLOWN OFF THE RUNWAY. THE AIRCRAFT LATER FLIPPED WHILE IT WAS BEING TOWED.
Sep 5, 5:33 PM MDTNON-TSTM WND DMG1 Ese Rexburg, IDHIGH WINDS UPROOTED AND DESTROYED 30-FOOT PEAR TREE - WHEN TREE WENT DOWN IT TOOK OUT AN ANCHOR-WIRE TO LARGE ANTENNA...WHICH STAYED IN PLACE. PEAR TREE ESTIMATED TO BE WORTH AROUND 250 DOLLARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2010-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2010-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2521 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WWUS85 KPIH 032006
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT FRI SEP 3 2010

IDZ409-410-412-041000-
/O.UPG.KPIH.FW.A.0007.100904T1800Z-100906T0000Z/
/O.NEW.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
206 PM MDT FRI SEP 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT
SUNDAY FOR GUSTY WINDS...LOW HUMIDITY AND HIGH HAINES INDICES FOR 
FIRE ZONES 409...410 AND 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH ARE LIKELY SATURDAY
  AFTERNOON AND EVENING..WITH GUSTS APPROACHING 40 MPH IN THE
  SNAKE PLAIN. WINDS WILL DIMINISH SATURDAY NIGHT...THEN BECOME
  WESTERLY WITH GUSTS OF 30 TO 40 MPH ON SUNDAY AS A COLD FRONT
  MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL
  APPROACH 45 MPH. 

* HUMIDITY: SATURDAY AFTERNOON VALUES AT OR BELOW 15 PERCENT 
  AND 15 TO 25 PERCENT ON SUNDAY.

* HAINES: INDEX VALUES OF 5 AND 6 FOR SATURDAY AFTERNOON AND
  EVENING.

* IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY AND
  GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE
  GROWTH ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-041000-
/O.UPG.KPIH.FW.A.0007.100904T1800Z-100906T0000Z/
/O.NEW.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
206 PM MDT FRI SEP 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT
SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND
ISOLATED THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 7000 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY
TO 6 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET.

* WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH SATURDAY AFTERNOON
  AND EVENING. WINDS WILL DIMINISH SATURDAY NIGHT...THEN BECOME
  WESTERLY WITH GUSTS OF 25 TO 35 MPH ON SUNDAY AS A COLD FRONT
  MOVES THROUGH EASTERN IDAHO.

* HUMIDITY: SATURDAY AFTERNOON VALUES AT OR BELOW 15 PERCENT 
  AND 15 TO 25 PERCENT ON SUNDAY.

* HAINES: INDEX VALUES OF 6 FOR SATURDAY AFTERNOON AND EVENING.

* THUNDERSTORMS: SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
  SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY. THE BEST CHANCE
  FOR DEVELOPMENT WILL ACROSS THE UPPER SNAKE HIGHLANDS...CARIBOU
  AND EASTERN HIGHLANDS. 

* IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW
  HUMIDITY...GUSTY WINDS AND POTENTIAL THUNDERSTORMS WILL LEAD TO
  DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING
  AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
005 
WWUS85 KPIH 040913
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MDT SAT SEP 4 2010

IDZ409-410-412-042115-
/O.CON.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
313 AM MDT SAT SEP 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
SUNDAY FOR GUSTY WINDS...LOW HUMIDITY AND HIGH HAINES INDICES FOR
FIRE ZONES 409...410 AND 412...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH ARE LIKELY THIS
  AFTERNOON AND EVENING. WINDS WILL DIMINISH TONIGHT...THEN
  BECOME WESTERLY WITH GUSTS OF 30 TO 40 MPH ON SUNDAY AS A COLD
  FRONT MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL
  APPROACH 45 MPH.

* HUMIDITY: 10 TO 15 PERCENT TODAY THEN 15 TO 25 PERCENT ON
  SUNDAY.

* HAINES: VALUES OF 5 AND 6 THIS AFTERNOON AND EVENING.

* IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY
  AND GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID 
  FIRE GROWTH ACROSS THE WARNING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-042115-
/O.CON.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
313 AM MDT SAT SEP 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND
ISOLATED THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW
7000 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET.

* WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH THIS AFTERNOON AND
  EVENING. WINDS WILL DIMINISH TONIGHT...THEN BECOME WESTERLY
  WITH GUSTS OF 25 TO 35 MPH ON SUNDAY AS A COLD FRONT MOVES
  THROUGH EASTERN IDAHO.

* HUMIDITY: AROUND 15 PERCENT TODAY AND 15 TO 25 PERCENT ON
  SUNDAY.

* HAINES: VALUES OF 6 THIS AFTERNOON AND EVENING.

* THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL DEVELOP THIS
  AFTERNOON AND CONTINUE THROUGH SUNDAY.

* IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW
  HUMIDITY...GUSTY WINDS AND ISOLATED THUNDERSTORMS WILL LEAD TO
  DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
115 
WWUS85 KPIH 042006
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT SAT SEP 4 2010

IDZ409-410-412-051000-
/O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
206 PM MDT SAT SEP 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY FOR
GUSTY WINDS...LOW HUMIDITY AND HIGH HAINES INDICES FOR FIRE ZONES
409...410 AND 412...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH ARE LIKELY THROUGH MIDNIGHT.
  WINDS WILL DIMINISH TONIGHT...THEN BECOME WESTERLY WITH GUSTS OF
  30 TO 40 MPH ON SUNDAY AS A COLD FRONT MOVES THROUGH EASTERN
  IDAHO. GUSTS IN THE SNAKE PLAIN WILL BE AROUND 45 MPH.

* HUMIDITY: 10 TO 15 PERCENT TODAY THEN 15 TO 25 PERCENT ON 
  SUNDAY.

* HAINES: VALUES OF 5 AND 6 THROUGH EVENING. THESE
  VALUES WILL DROP TONIGHT AND REMAIN AS 3 OR 4 ON SUNDAY.

* IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY AND
  GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE
  GROWTH ACROSS THE WARNING AREA TODAY. GUSTY WINDS BEHIND THE
  FRONT TOMORROW WILL ALSO PROMOTE RAPID FIRE GROWTH AS WELL.
  ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHERN
  PORTIONS OF ZONE 410 AND THE MOUNTAINS OF 412 WHICH MAY ALSO
  LEAD TO NEW STARTS TONIGHT AND AND ESPECIALLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-051000-
/O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
206 PM MDT SAT SEP 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY FOR
GUSTY WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND ISOLATED
THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW 7000 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET.

* WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH THIS AFTERNOON AND 
  EVENING. WINDS WILL DIMINISH TONIGHT...THEN BECOME WESTERLY 
  WITH GUSTS OF 25 TO 40 MPH ON SUNDAY AS A COLD FRONT MOVES 
  THROUGH EASTERN IDAHO.

* HUMIDITY: AROUND 15 PERCENT TODAY AND 15 TO 25 PERCENT ON 
  SUNDAY.

* HAINES: VALUES OF 6 THROUGH EVENING. THESE VALUES WILL DROP
  TONIGHT AND REMAIN AS 3 OR 4 ON SUNDAY.

* THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP
  AND LAST THROUGH SUNDAY.

* IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW
  HUMIDITY...GUSTY WINDS AND ISOLATED THUNDERSTORMS WILL LEAD TO
  DANGEROUS CONDITIONS WITH POSSIBLE NEW STARTS AND RAPID FIRE
  GROWTH ACROSS THE WARNING AREA TODAY. GUSTY WINDS BEHIND THE
  FRONT AND ISOLATED THUNDERSTORMS WILL CREATE SIMILAR CONDITIONS
  FOR SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
567 
WWUS85 KPIH 050952
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT SUN SEP 5 2010

IDZ409-410-412-060000-
/O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
352 AM MDT SUN SEP 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409...410 AND 412...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* WIND: BECOME WESTERLY AT 30 TO 40 MPH TODAY AS A COLD FRONT
  MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL BE
  AROUND 55 MPH.

* HUMIDITY: 15 TO 25 PERCENT ON SUNDAY.

* IMPACTS: A COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD
  LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE
  WARNING AREA TODAY. GUSTY WINDS BEHIND THE FRONT TODAY WILL
  ALSO PROMOTE RAPID FIRE GROWTH AS WELL. ISOLATED THUNDERSTORMS
  ARE ALSO POSSIBLE ACROSS NORTHERN PORTIONS OF ZONE 410 AND THE
  MOUNTAINS OF 412 WHICH MAY ALSO LEAD TO NEW STARTS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-413-060000-
/O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
352 AM MDT SUN SEP 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND ISOLATED THUNDERSTORMS FOR 
FIRE ZONES 411 AND 413 BELOW 7000 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET.

* WIND: BECOME WESTERLY WITH GUSTS OF 25 TO 40 MPH TODAY AS A COLD
  FRONT MOVES THROUGH EASTERN IDAHO.

* HUMIDITY: AROUND 15 TO 25 PERCENT ON TODAY.

* THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO 
  DEVELOP AND LAST THROUGH SUNDAY. 

* IMPACTS: A COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND
  ISOLATED THUNDERSTORMS WILL LEAD TO DANGEROUS CONDITIONS WITH
  POSSIBLE NEW STARTS AND RAPID FIRE GROWTH ACROSS THE WARNING
  AREA TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
753 
WWUS85 KPIH 052358
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
558 PM MDT SUN SEP 5 2010

IDZ411-413-060100-
/O.EXP.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
558 PM MDT SUN SEP 5 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND ISOLATED THUNDERSTORMS FOR FIRE
ZONES 411 AND 413 BELOW 7000 FEET...

THE RED FLAG WARNING BELOW 7000 FEET WILL EXPIRE AT 6 PM MDT THIS
EVENING. 



$$

IDZ409-410-412-060300-
/O.EXT.KPIH.FW.W.0013.000000T0000Z-100906T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
558 PM MDT SUN SEP 5 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409...410 AND 412...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* WIND: BECOME WESTERLY AT 30 TO 40 MPH TODAY AS A COLD FRONT 
  MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL BE 
  AROUND 55 MPH.

* HUMIDITY: 15 TO 25 PERCENT ON SUNDAY.

* IMPACTS: A COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD 
  LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE 
  WARNING AREA TODAY. GUSTY WINDS BEHIND THE FRONT TODAY WILL 
  ALSO PROMOTE RAPID FIRE GROWTH AS WELL. ISOLATED 
  THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHERN PORTIONS OF 
  ZONE 410 AND THE MOUNTAINS OF 412 WHICH MAY ALSO LEAD TO NEW 
  STARTS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 3, 4:16 AM MDT, 9 hours 50 minutes earlier.

Area forecast discussion, Sep 3, 4:16 AM MDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
416 AM MDT FRI SEP 3 2010

.SHORT TERM...TODAY AND TOMORROW. HIGH PRESSURE RIDGE IS CURRENTLY
OVER IDAHO. EXPECT WELL ABOVE NORMAL TEMPERATURES TODAY AND LIGHT
WINDS. SATURDAY THE NEXT PACIFIC COLD FRONT WILL MAKE ITS WAY ON
SHORE OVER WASHINGTON AND OREGON. EXPECT ANOTHER DAY OF WELL ABOVE
AVERAGE TEMPERATURES SATURDAY BEFORE THE COLD FRONT ARRIVES ON
SUNDAY. ADDITIONALLY...EXPECT HIGH SOUTHWEST WINDS ACROSS THE AREA
WITH STRONGER WINDS ACROSS THE SNAKE RIVER PLAIN AND HIGHER
TERRAIN. WYATT

.LONG TERM...SUNDAY THROUGH FRIDAY. STRONG COLD FRONT MOVES
THROUGH SOUTHEAST IDAHO. EXPECT ISOLATED TO SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS...UPPER SNAKE
HIGHLANDS AND THE EASTERN HIGHLANDS SUNDAY. EXPECT HIGH
TEMPERATURES SUNDAY TO DROP 20 TO 25 DEGREES FROM SATURDAY.
ADDITIONALLY...EXPECT WESTERLY TO NORTHWESTERLY WINDS BEHIND THE
FRONT OF 25 TO 30 MPH WITH GUSTS OF 35 T0 40 MPH. EXPECT A COLD
LABOR DAY WITH MORNING LOWS IN THE MID 30S TO LOWER 40S ACROSS THE
SNAKE RIVER PLAIN AND BELOW FREEZING IN THE MOUNTAINS. THE
AFTERNOON HIGHS LABOR DAY WILL BE IN THE LOW 60S TO MID 60S ACROSS
THE SNAKE RIVER PLAIN WITH UPPER 40S TO MID 50S IN THE MOUNTAINS.
A WEAK RIDGE WILL BUILD IN TUESDAY MODERATING THE AFTERNOON
TEMPERATURES BEFORE ANOTHER SYSTEM COMES THROUGH WEDNESDAY INTO
THURSDAY KEEPING PRECIPITATION IN THE FORECAST. BOTH MODELS ARE
THEN SHOWING WEAK RIDGING BUILDING BACK IN ON FRIDAY. WYATT

&&

.AVIATION...LATEST SATELLITE IMAGERY WAS SHOWING A RIDGE OF HIGH
PRESSURE BUILDING OVER THE REGION WITH DRY AND STABLE CONDITIONS
EXPECTED THROUGHOUT THE NEXT 24HRS. HUSTON

&&

.FIRE WEATHER...A RIDGE OF HIGH PRESSURE WAS BUILDING OVER THE
INTERMOUNTAIN WEST THIS MORNING WHICH WILL PROVIDE DRY AND STABLE
CONDITIONS THROUGHOUT THE DAY. FURTHER UPSTREAM...SATELLITE IMAGERY
WAS CLEARLY SHOWING THE NEXT STORM SYSTEM PUSHING EAST TOWARD THE
CANADIAN COAST. MODELS REMAIN FAIRLY CONSISTENT WITH THE IDEA THAT
THIS FEATURE WILL MAKE LANDFALL THIS AFTERNOON AND THEN DIG SSE INTO
THE NW STATES SATURDAY NIGHT AND SUNDAY. AN ACCOMPANYING COLD FRONT
IS EXPECTED TO DEVELOP ACROSS ERN WASHINGTON AND OREGON EARLY
SATURDAY THEN PUSH SE INTO THE IDAHO PANHANDLE SATURDAY AFTERNOON
SPARKING THUNDERSTORM DEVELOPMENT ALONG A LINE FROM MISSOULA SW TO
BAKER CITY OREGON. IN RESPONSE TO THE APPROACHING SYSTEM...RIDGE
LEVEL WINDS WILL INCREASE ACROSS THE REGION AND WITH WARMING SURFACE
TEMPERATURES GUSTY WINDS SHOULD MIX INTO THE VALLEYS DURING THE
AFTERNOON...PERHAPS STRONG ENOUGH TO SATISFY RED FLAG CONDITIONS FOR
SEVERAL HOURS SATURDAY AFTERNOON. THE COLD FRONT WILL CONTINUE TO
SETTLE SE SATURDAY NIGHT WITH ACCOMPANYING CONVECTION SPREADING
ACROSS THE CNTRL MOUNTAINS. BY NOON SUNDAY...THE FRONT IS EXPECTED
TO SURGE EAST UP THE SNAKE RIVER PLAIN GENERATING STRONG GUSTY WINDS
FROM THE SNAKE PLAINS SOUTH TO THE UTAH BORDER. AFTERNOON HUMIDITY
LEVELS WILL RUN NEAR 15 PERCENT SUPPORTING RED FLAG CONDITIONS
THROUGHOUT THE DAY. DRIER CONDITIONS FOLLOW MONDAY AND TUESDAY AS
SRN IDAHO FALLS BETWEEN STORM SYSTEMS. ACTIVE CONDITIONS ARE
EXPECTED TO PERSIST NEXT WEEK AS ANOTHER PAC STORM SYSTEM SPREADS
ACROSS THE REGION AROUND MID-WEEK. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON BELOW 7000 FEET FOR THE IDZ411-413.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON IDZ409-410-412.

&&
Hazardous weather outlook, Sep 3, 5:10 AM MDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
510 AM MDT FRI SEP 3 2010

IDZ017>025-031-032-041115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
510 AM MDT FRI SEP 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY LOOK FOR DRY AND WINDY CONDITIONS WITH ABOVE AVERAGE
TEMPERATURES. THESE PARAMETERS COULD CREATE HAZARDOUS FIRE
CONDITIONS.

SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA DROPPING
TEMPERATURES 20 TO 25 DEGREES FROM SATURDAY. EXPECT ISOLATED TO
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. SNOW
SHOWERS ABOVE 7000 FT ARE POSSIBLE.

MONDAY MORNING AS WELL AS TUESDAY MORNING NEAR FREEZING
TEMPERATURES ARE POSSIBLE ACROSS THE SNAKE RIVER PLAIN AND EASTERN
MAGIC VALLEY. EXPECT FREEZING TEMPERATURES IN THE MOUNTAINS MONDAY
AND TUESDAY MORNINGS. EXPECT COLD TEMPERATURES LABOR DAY AFTERNOON
AS WELL WITH HIGHS IN THE MID 60S IN THE SNAKE RIVER PLAIN AND IN
THE 40S AND 50S IN THE MOUNTAINS. THOSE PLANNING FOR OUTDOOR
RECREATION DURING THE HOLIDAY SHOULD BE PREPARED FOR THE WET
CONDITIONS AND MUCH COOLER TEMPERATURES ARRIVING SUNDAY AND
LASTING THROUGH MONDAY.

TUESDAY THROUGH THURSDAY...LOOK FOR COOLER THAN NORMAL
TEMPERATURES AS WELL AS CHANCES FOR PRECIPITATION THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Sep 3, 1:59 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
159 PM MDT FRI SEP 3 2010

IDZ017-020>025-041815-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
159 PM MDT FRI SEP 3 2010

...AUTUMN-LIKE WEATHER ARRIVING FOR THE LABOR DAY WEEKEND...

A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHERN IDAHO ON
SATURDAY AFTERNOON AND EVENING. AS IT DOES...WIND IN THE SNAKE
RIVER PLAIN...EASTERN MAGIC VALLEY...AND IN THE RIVER DRAINAGES
SOUTH OF THE SNAKE RIVER WILL INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS. THIS WILL CREATE BLOWING DUST HAZARDS AS WELL AS
SMALL CRAFT HAZARDS ON AREA LAKES.

TEMPERATURES ON SATURDAY WILL STILL WARM INTO THE SEVENTIES AND
EIGHTIES...BUT BY SUNDAY AFTERNOON THE HIGHS WILL BE 18 TO 25
DEGREES COLDER...AFTER THE POLAR AIRMASS SETTLES INTO EASTERN
IDAHO.

WIND WILL BE EVEN STRONGER ON SUNDAY BEHIND THIS FRONT...WITH 30
TO 40 MPH WIND AND GUSTS TO NEAR 55 MPH ON SUNDAY AFTERNOON.

AS THE WIND SUBSIDES SUNDAY NIGHT...THE RISK OF FROST AND FREEZING
CONDITIONS WILL LOOM AS TEMPERATURES EVEN IN THE SNAKE RIVER PLAIN
LOWER INTO THE LOWER TO MIDDLE THIRTIES.

WIND WILL NOT RETURN ON MONDAY...BUT TEMPERATURES WILL REMAIN
ABOUT FIFTEEN DEGREES BELOW NORMAL AFTERNOON HIGHS.

IDZ018-019-031-032-041815-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY
159 PM MDT FRI SEP 3 2010

...AUTUMN-LIKE WEATHER HEADED FOR THE CENTRAL IDAHO MOUNTAINS
THIS LABOR DAY WEEKEND...

A POWERFUL COLD FRONT WILL MOVE THROUGH THE CENTRAL IDAHO
MOUNTAINS DURING THE DAY ON SATURDAY. AS IT DOES...WIND WILL
INCREASE ON SATURDAY TO 20 TO 35 MPH WITH EVEN HIGHER GUSTS. THIS
WILL MAKE MANY OUTDOOR ACTIVITIES HAZARDOUS...SUCH AS BOATING AND
ROCK CLIMBING. THE STRONG WIND WILL ALSO INCREASE THE FIRE DANGER.

WHILE THE COLD FRONT WILL BRING LITTLE PRECIPITATION...IT MAY
ACTUALLY DEVELOP SOME LIGHT SNOW AT ELEVATIONS AS LOW AS 7500 FEET
BY SATURDAY NIGHT.

ON SUNDAY...WIND WILL ACTUALLY INTENSIFY...ESPECIALLY ALONG RIDGES
AND MOUNTAIN TOPS. WIND OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED ON SUNDAY AFTERNOON. EXPECT AFTERNOON HIGHS ON SUNDAY TO
BE 15 TO 25 DEGREES COLDER THAN THE SATURDAY AFTERNOON HIGH.

FOR SUNDAY NIGHT...THE WIND WILL DIMINISH...ALLOWING TEMPERATURES
TO FALL STRONGLY. EXPECT SOME PLACES TO HAVE OVERNIGHT LOWS IN THE
TEENS AND TWENTIES...SUCH AS THE STANLEY AND COPPER BASINS.
OVERNIGHT LOWS IN THE WOOD RIVER VALLEY...INCLUDING KETCHUM AND
HAILEY...WILL BE IN THE THIRTIES.

THE WIND WILL NOT RETURN ON MONDAY...BUT TEMPERATURES WILL REMAIN
COOL.

MESSICK

Nearby

Red Flag Warnings in Idaho, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.